Calculus of Variations and Geometric Measure Theory

L. Spolaor - B. Velichkov

On the logarithmic epiperimetric inequality for the obstacle problem

created by velichkov on 24 Apr 2023


Published Paper

Inserted: 24 apr 2023

Journal: Mathematics in Engineering
Volume: 3
Pages: 1--42
Year: 2021
Doi: 10.3934/mine.2021004

ArXiv: 2007.02346 PDF


We give three different proofs of the log-epiperimetric inequality at singular points for the obstacle problem. In the first, direct proof, we write the competitor explicitly; the second proof is also constructive, but this time the competitor is given through the solution of an evolution problem on the sphere. We compare the competitors obtained in the different proofs and their relation to other similar results that appeared recently. Finally, in the appendix, we give a general theorem, which can be applied also in other contexts and in which the construction of the competitor is reduced to finding a flow satisfying two differential inequalities.